MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 7MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 4MM X 7MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SSC04070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure when the balloon catheter (subject device) was attempted to inflate inside the body, the balloon broke and it could not inflate.The subject balloon catheter fragment was completely removed from the patient¿s anatomy without a snare.The physician replaced it with a new device, and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 expiration date added.H4 manufacturing date added.H3 device evaluated by mfg updated.H3 summary attached updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the balloon catheter hub was inspected, and crystalized procedural fluid most likely saline-contrast mixture was present.The balloon catheter shaft was inspected and a tear was visible on the chronoprene balloon.Functional test: a demonstration guidewire was inserted into the balloon catheter hub but it could not be advanced due to crystalised procedural fluid.The balloon catheter shaft was cut at the distal end to check the balloon inflation.The balloon did not inflate and a leak was noted.The chronoprene balloon was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, no abnormalities were found when the balloon was expanded outside the body (air, leaks, or poor expansion), continuous flush was set up and maintained throughout the clinical procedure, no resistance was encountered when the guidewire was inserted, and a 1cc syringe was used to inflate the balloon with 75% contrast agent.During analysis, the balloon catheter hub was inspected and crystallized procedural fluid (most likely saline-contrast mixture) was present.A patency test was unable to be performed due to the presence of the solidified saline-contrast mixture in the hub and balloon catheter shaft.It is likely that the contrast solidified inside the hub and lumen over time post procedure.The balloon catheter shaft was cut at the distal end to check balloon inflation.The balloon was unable to be inflated and a leak was noted on the chronoprene balloon which had a visible tear.In the case of this complaint, it is probable that the chronoprene balloon was damaged during manipulation inside the patient which resulted in the reported inflation failure.Therefore, the reported event was confirmed.The as reported balloon catheter broken/fractured during use was not confirmed as the balloon catheter shaft was torn at the chronoprene balloon and not fractured.An assignable cause of procedural factors will be assigned to the as analyzed balloon catheter shaft blocked/occluded balloon catheter damaged, balloon catheter shaft leaked during use and balloon failed to inflate since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
It was reported that during the procedure when the balloon catheter (subject device) was attempted to inflate inside the body, the balloon broke and it could not inflate.The subject balloon catheter fragment was completely removed from the patient¿s anatomy without a snare.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
TRANSFORM SUPER COMPLIANT 4MM X 7MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11009222
Report Number3008881809-2020-00392
Device Sequence Number3823235
Product Code MJN
UDI-Device Identifier07613327004694
UDI-Public07613327004694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/08/2022
Device Model NumberM003SSC04070
Device Catalogue NumberM003SSC04070
Device Lot Number22177916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1